Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 56, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jun 30, 2006, 2:39 PM EDT. It took effect at Jul 1, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 2:39 PM EDT (18:39 UTC)
- In effect from
- Jul 1, 2006, 1:00 PM EDT
- Expired
- Jul 1, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 301840 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 139 PM CDT FRI JUN 30 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THE REMAINDER OF THE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... .A DRY AIRMASS PERSISTS OVER THE CENTRAL GULF COAST REGION. LOWEST AFTERNOON RELATIVE HUMIDITY LOOKS TO REMAIN WITHIN CRITICAL THRESHOLDS. FLZ001-003-005-010300- /O.UPG.KMOB.FW.A.0048.060701T1800Z-060702T0000Z/ /O.NEW.KMOB.FW.W.0056.060701T1700Z-060702T0000Z/ /O.CON.KMOB.FW.W.0055.000000T0000Z-060701T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 139 PM CDT FRI JUN 30 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THE REMAINDER OF THE AFTERNOON HOURS FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT SATURDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. LOW DAYTIME RELATIVE HUMIDITIES ALONG WITH SUBSTANTIAL RAINFALL DEFICITS CREATES EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ002-004-006-008-010300- /O.CON.KMOB.FW.W.0055.000000T0000Z-060701T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 139 PM CDT FRI JUN 30 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THE REMAINDER OF THE AFTERNOON HOURS FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY BELOW 35 PERCENT... THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON. LOW DAYTIME RELATIVE HUMIDITIES ALONG WITH SUBSTANTIAL RAINFALL DEFICITS CREATES EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KMOB 011045 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SAT JUL 1 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY... .A DRY AIRMASS PERSISTS OVER THE CENTRAL GULF COAST REGION...WITH RELATIVE HUMIDITIES EXPECTED TO DROP BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS AFTERNOON IN THE WARNED AREA. AN INCREASE IN LOW LEVEL MOISTURE THROUGH THE WEEKEND WILL KEEP THE RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS SUNDAY. FLZ001-003-005-011845- /O.CON.KMOB.FW.W.0056.060701T1700Z-060702T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 545 AM CDT SAT JUL 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON...WITH RELATIVE HUMIDITIES EXPECTED TO DROP BELOW 35 PERCENT FOR MORE THAN FOUR HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. LOW DAYTIME RELATIVE HUMIDITIES ALONG WITH SUBSTANTIAL RAINFALL DEFICITS CREATES EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 011927 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 227 PM CDT SAT JUL 1 2006 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS AFTERNOON AND EVENING FOR INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO CRITICALLY LOW RELATIVE HUMIDITY VALUES OF BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW ALSO IN EFFECT FROM 1 PM TO 7 PM SUNDAY AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW AFTERNOON RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .A PERSISTENT SOUTHEASTERLY WIND FLOW WILL ALLOW MOISTURE TO BE ON THE INCREASE OVER THE NEXT COUPLE OF DAYS AS HIGH PRESSURE CONTINUES OVER THE SOUTHEAST US AND THE EASTERN GULF OF MEXICO. EVEN WITH THIS...STILL EXPECT CRITICALLY LOW RELATIVE HUMIDITY VALUES OVER INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE. FLZ001-003-005-020000- /O.NEW.KMOB.FW.W.0057.060702T1800Z-060703T0000Z/ /O.CON.KMOB.FW.W.0056.000000T0000Z-060702T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 227 PM CDT SAT JUL 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. THE RED FLAG WARNING FOR SUNDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. CONTINUED LOW DAYTIME RELATIVE HUMIDITIES...ALONG WITH SUBSTANTIAL RAINFALL DEFICITS...WILL CONTINUE TO RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jun 30, 6:00 AM EDT, 8 hours 39 minutes earlier.
Area forecast discussion, Jun 30, 6:00 AM EDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT FRI JUN 30 2006
.SHORT TERM (TODAY AND TONIGHT)...THE MODELS HAVE A DRY AIRMASS
CONTINUING OVER THE FA FOR AT LEAST ANOTHER 24 HRS....WITH A SHALLOW
TROUGH CONTINUING TO DEVELOP OVER THE TX GULF COAST. MOS HIGHS HAVE
BEEN A COUPLE OF DEGREES ON THE COOL SIDE WITH THIS PATTERN...WITH
THE MAV A SCOOCH COOLER THAN THE MET...OVERALL. THE PATTERN HAS BEEN
CONSISTENT WITH THE LOWS...EXCEPT FOR THE MAV NUMBERS BEING CLOSER
THAN THE MET. HAVE EXTENDED THIS PATTERN...LEANING TOWARDS THE
WARMER MET FOR HIGHS...MAV NUMBERS FOR LOW. PATTERN TOO DRY FOR ANY
RAIN...SO POPS CORRESPONDINGLY LOW. /16
&&
.LONG TERM (SATURDAY THROUGH NEXT FRIDAY)...THE DROUGHT CONDITIONS
ACROSS THE FORECAST AREA ARE APPROACHING A VERY SIGNIFICANT LEVEL.
MOBILE (NORMALLY ONE OF THE TOP 3 WETTEST CITIES IN THE CONUS ON
AVERAGE) IS RUNNING NEARLY 20 INCHES BELOW NORMAL FOR THE YEAR SO
FAR. WHILE THERE HAVE BEEN DRIER YEARS IN THE PAST BELIEVE IT OR
NOT...NEEDLESS TO SAY THE ENTIRE FORECAST AREA NEEDS THE
RAIN...BADLY. LOOKING AT THE CHARTS THIS MORNING WE NOTE SOME HINTS
OF A BRIEF RETURN TO A MORE TYPICAL DIURNAL RAINFALL PATTERN IN OUR
AREA BY THE FOURTH (NOT THAT WE WANT TO RAIN OUT ANYBODYS
CELEBRATION...BUT WHO WOULD COMPLAIN AT THIS POINT?). OF THE VARIOUS
MODEL SUITES WE INTERROGATED THIS MORNING...WE NOTE THE CANADIAN GEM
(WHICH HAS SHOWN SOME SKILL THIS YEAR ON DEALINGS OVER THE GULF) IS
DEVELOPING A WEAK UPPER LOW OVER THE SOUTHEAST TEXAS COAST BY
TUESDAY AND HAS A DEEP MOISTURE PLUME AND WIDESPREAD RAINS JUST WEST
OF OUR AREA THROUGH THE MIDWEEK TIMEFRAME. NOT TO GO GRASPING AT
STRAWS (WELL OKAY...I ADMIT WE ARE ALMOST GETTING TO THAT
POINT)...HOPEFULLY THAT WOULD MEAN AT LEAST SOME SCATTERED TO
LOCALLY NUMEROUS THUNDERSTORMS OVER OUR AREA. THE ECMWF AND THE GFS
DONT HAVE A LOW DEPICTED TO THE WEST...BUT THEY DO AGREE (ALONG WITH
THE CANADIAN GEM) IN BRINGING A MIDLEVEL TROUGH DOWN INTO THE
SOUTHEASTERN STATES BY LATE WEEK AND SENDING A WEAKENING FRONT DOWN
OUR WAY STALLING OVER OUR INLAND ZONES BY LATE THURSDAY. WITH THE
SURFACE TO 850 MB RIDGE SETTING UP SHOP TO THE EAST OF THE FORECAST
AREA BY EARLY NEXT WEEK...PRECIPITABLE WATER VALUES APPROACH THE 2
INCH MARK BY TUESDAY WITH A MORE TROPICAL AIRMASS RETURNING THROUGH
THE MIDDLE OF NEXT WEEK AHEAD OF THAT SYSTEM. SO...IF THE MODELS
ARE CLOSE TO BEING CORRECT WE JUST MIGHT HAVE A SHOT AT GETTING A
LITTLE RELIEF (NOT ENOUGH TO PUT A DENT IN THE ONGOING DROUGHT...BUT
MUCH NEEDED RAIN NONETHELESS). /05
&&
.MARINE...SURFACE HIGH PRESSURE STRETCHING WEST OVER THE NORTHERN
GULF COAST WILL CREATE A LIGHT EAST TO SOUTH-SOUTHEAST FLOW OVER
MARINE AREAS OF THE FA THROUGH THE PERIOD. MARINE MODELS SHOW A BIT
HIGH WAVES DEVELOPING OFFSHORE IN THE COMING WEEK DUE TO EXTENDED
DURATION OF SOUTHEAST FLOW...BUT EVEN THIS IS 2 FEET MAX. /16
&&
.FIRE WEATHER...THE DRY PATTERN WILL CONTINUE THROUGH FRIDAY THEN WE
EXPECT A GRADUAL INCREASE IN DEWPOINTS OVER THE HOLIDAY WEEKEND
GOING INTO THE FOURTH. WE CONTINUE TO ADVERTISE A RED FLAG WARNING
OVER THE WESTERN FLORIDA PANHANDLE TODAY WHERE LONG DURATIONS OF LOW
RH BELOW 30 PERCENT MORE THAN EXCEED THE STATE DEFINED CRITERIA FOR
RED FLAG WARNINGS. IN ALABAMA AND MISSISSIPPI...IT WILL BE JUST AS
DRY (EVEN DRIER IN SPOTS)...HOWEVER THE STATE DEFINED CRITERIA IN
THOSE ZONES DICTATE HIGHER 20 FT WINDS THAN WHAT WE HAVE IN THE
FORECAST FOR TODAY. NEEDLESS TO SAY IT IS DRY...THE KBDI VALUES ARE
RUNNING WELL ABOVE AVERAGE IN THE 600-700 RANGE FOR NEARLY OUR
ENTIRE AREA. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 96 71 95 72 / 0 0 10 0
PENSACOLA 96 76 93 75 / 0 0 10 0
DESTIN 93 76 93 77 / 0 0 10 0
EVERGREEN 96 64 96 69 / 0 0 10 0
WAYNESBORO 96 64 96 71 / 0 0 10 0
CAMDEN 97 66 96 70 / 0 0 10 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM TO 7 PM TODAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 1 PM SATURDAY TO 7 PM SATURDAY
FOR THE FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
05/GARMON
16/MILLERHazardous weather outlook, Jun 30, 6:30 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT FRI JUN 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-010100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF HAZARDOUS OR WIDESPREAD SEVERE WEATHER REMAINS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.